MAUDE Adverse Event Report: O&M HALYARD, INC. AERO BLUE PERFORMANCE SURGICAL GOWN WITH TOWEL X-LONG, XXL

O&M HALYARD, INC. AERO BLUE PERFORMANCE SURGICAL GOWN WITH TOWEL X-LONG, XXL
Model Number 43938
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An incident occurred during surgery where part of the imprinted logo of the "halyard" symbol on the surgical gown fell off and landed into the patients open wound during surgery.Additional information was requested on june 3, 2024, june 6, 2024, and june 10, 2024, but no further information has been received.
 
Additional Manufacturer Narrative
Two samples were received and evaluated.The cut-out section of the gown with the halyard logo was evaluated first.The section of the gown received measures approximately 3 x 6 inches.The bottom section of the letter "h" on the logo is missing.The edge of the remaining ink of the missing letter appears jagged.The letter "h" and the letter "a" were viewed under magnification.A magnification photo of the letter "a" was taken from a side view.The bottom of the letter appears that it is peeling off of the gown material.The sealed unused gown was evaluated next.There are no visual anomalies observed on the package.The package was opened, and the gown sample inside the csr wrap was unfolded.The sample was laid out on the lab table with the front of the gown facing up.There are no visual anomalies observed on the front of the gown.The back and inside of the gown were inspected.There is an incomplete sewn edge on the left raglan seam.The incomplete sewing does not indicate a gap in the seam but rather the outer sewn area of the seam is missing a few stitches.Next, the halyard logo was inspected.The ink of the letters on the logo appears securely printed.The logo letters were gently manipulated by hand.There was no detachment of ink or detachment of any of the letters.A follow-up report will be provided upon conclusion of the investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803 and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.
 
Additional Manufacturer Narrative
Two samples were received and evaluated.On sample one, the bottom section of the letter "h" on the logo is missing.The edge of the remaining ink of the missing letter appears jagged.The bottom of the letter "a" appears that it is peeling off of the gown material.Sample two, sealed unused gown was evaluated.The logo was inspected.The ink of the letters on the logo appears securely printed.The logo letters were gently manipulated by hand.There was no detachment of ink or detachment of any of the letters.A device history record review was performed for complaint lot ah4104tqh.The set-up parameters of the machine in charge of the hyh logo application was reviewed at the beginning of the shift to confirm that machine was operating within the validated parameters.The logo application is semi-manual, it consists of stamping logo by heat transfer on machine that is operated by machine operator in manufacturing line.The operator must place one piece of fabric under the piston and press the activation pedal to stamp logo on fabric; after stamping logo, the fabric is removed from station and the next piece is positioned.This operation is performed one piece of fabric at a time.The operator performs a visual verification of logo for each fabric piece.Machine annual calibration was performed with all results within specification.Preventive maintenance is performed every 13 weeks per procedure, the maintenance was performed and completed february 11, 2024.Gowns were evaluated onsite and 100% of the product inspected, was found to have halyard logo meeting acceptance criteria.No stamping defects or letter detachment was observed during inspection.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803 and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
AERO BLUE PERFORMANCE SURGICAL GOWN WITH TOWEL X-LONG, XXL
Common Device Name
SURGICAL GOWN
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
O&M HALYARD HONDURAS S.A DE C.
carretera tegucigalpa
villaneva cortes, hn
HO  
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key19615336
Report Number9680646-2024-00006
Device Sequence Number14957020
Product Code FYA
UDI-Device Identifier30680651439384
UDI-Public30680651439384
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number43938
Device Catalogue Number104393801
Device Lot NumberAH4104TQH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown